Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 19, 2013, 3:46 PM MDT for Bernalillo County, Sandoval County, New Mexico. It was in force for 119 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2013, 3:46 PM MDT (21:46 UTC)
- Expired
- Jul 19, 2013, 5:45 PM MDT
- In force
- 119 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bernalillo County, NM, Sandoval County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 4:30 PM MDT | FLASH FLOOD | 5 Ese Albuquerque, NM | A COUPLE MANHOLE COVERS BLOWN OUT OF ROADWAY FROM FLASH FLOODING IN AREA AROUND SPAIN AND EUBANK. |
| Jul 19, 5:17 PM MDT | FLASH FLOOD | 5 Ne Albuquerque, NM | LARGE AMOUNTS OF LANDSCAPE DEBRI WASHED ACROSS WYOMING AT CARMEL. BOTH NORTHBOUND LANES WERE BLOCKED. |
| Jul 19, 5:25 PM MDT | FLASH FLOOD | 6 Ese Albuquerque, NM | 3 TO 4 FOOT OF STANDING WATER HOME DEPOT PARKING LOT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367 WGUS55 KABQ 192146 FFWABQ NMC001-043-192345- /O.NEW.KABQ.FF.W.0022.130719T2146Z-130719T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 PM MDT FRI JUL 19 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 545 PM MDT * AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR EAST CENTRAL ALBUQUERQUE AS WELL AS BETWEEN PLACITAS TO BERNALILLO. THE STORMS PRODUCING THE VERY HEAVY RAIN WAS MOVING TOWARDS THE WEST/SOUTHWEST AT 7 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. && LAT...LON 3536 10657 3530 10642 3501 10652 3517 10672 $$ 50
5 follow-up statements
013 WGUS75 KABQ 192156 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 356 PM MDT FRI JUL 19 2013 NMC001-043-192345- /O.CON.KABQ.FF.W.0022.000000T0000Z-130719T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL-BERNALILLO- 356 PM MDT FRI JUL 19 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTH CENTRAL BERNALILLO AND SOUTHEASTERN SANDOVAL COUNTIES... AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED OVER THE NORTHEAST HEIGHTS OF ALBUQUERQUE...MOVING TOWARDS THE SOUTHWEST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... NORTHEAST HEIGHTS... THE BIG I... NORTH VALLEY... FOUR HILLS... PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS EXPECTED. ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED. && LAT...LON 3536 10657 3530 10642 3501 10652 3517 10672 $$ 50
256 WGUS75 KABQ 192214 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 414 PM MDT FRI JUL 19 2013 NMC001-043-192345- /O.CON.KABQ.FF.W.0022.000000T0000Z-130719T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL-BERNALILLO- 414 PM MDT FRI JUL 19 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTH CENTRAL BERNALILLO AND SOUTHEASTERN SANDOVAL COUNTIES... AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED OVER THE NORTHEAST HEIGHTS OF ALBUQUERQUE BETWEEN TRAMWAY TO INTERSTATE 25. ANOTHER STRONG CELL PRODUCING HEAVY RAIN WAS OVER THE NORTH VALLEY AREA AS WELL AS SANDIA HEIGHTS. ALL OF THE ACTIVITY WAS NEAR STATIONARY BUT SHOULD EVENTUALLY FORWARD PROPAGATE TOWARDS THE WEST/SOUTHWEST. LOCATIONS IMPACTED INCLUDE... FOUR HILLS... PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS EXPECTED. STRONG GUSTY WINDS AND HAIL SHOULD ALSO BE EXPECTED WITH THIS STORM. && LAT...LON 3536 10657 3530 10642 3501 10652 3517 10672 $$ 50
835 WGUS75 KABQ 192245 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 445 PM MDT FRI JUL 19 2013 NMC001-043-192345- /O.CON.KABQ.FF.W.0022.000000T0000Z-130719T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL-BERNALILLO- 445 PM MDT FRI JUL 19 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTH CENTRAL BERNALILLO AND SOUTHEASTERN SANDOVAL COUNTIES... AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN NEAR EAST CENTRAL ALBUQUERQUE. THE STORM PRODUCING VERY HEAVY RAIN WAS SLOWLY MOVING TOWARDS THE SOUTH/SOUTHWEST. LOCATIONS IMPACTED INCLUDE... FOUR HILLS... CORONADO MALL... EUBANK AND INTERSTATE 40... PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS EXPECTED. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL STREAMS...ARROYOS AND DITCHES...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS POOR DRAINAGE AND LOW LYING AREAS. && LAT...LON 3536 10657 3530 10642 3501 10652 3517 10672 $$ 50
684 WGUS75 KABQ 192255 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 455 PM MDT FRI JUL 19 2013 NMC001-043-192345- /O.CON.KABQ.FF.W.0022.000000T0000Z-130719T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL-BERNALILLO- 455 PM MDT FRI JUL 19 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTH CENTRAL BERNALILLO AND SOUTHEASTERN SANDOVAL COUNTIES... AT 450 PM MDT...THE CLUSTER OF STORMS THAT PRODUCED THE VERY HEAVY RAIN HAS SINCE MOVED SOUTH OF THE WARNED AREA. HOWEVER...STRONG WATER FLOWS WILL REMAIN ACROSS THE NORTHEAST HEIGHTS OF ALBUQUERQUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD CROSSINGS EVEN HOURS LATER. && LAT...LON 3536 10657 3530 10642 3501 10652 3517 10672 $$ 50
009 WGUS75 KABQ 192347 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 547 PM MDT FRI JUL 19 2013 NMC001-043-192357- /O.EXP.KABQ.FF.W.0022.000000T0000Z-130719T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANDOVAL-BERNALILLO- 547 PM MDT FRI JUL 19 2013 ...FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL BERNALILLO AND SOUTHEASTERN SANDOVAL COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAD ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3536 10657 3530 10642 3501 10652 3517 10672 $$ 50
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:58 PM MDT, 48 minutes earlier.
Area forecast discussion, Jul 19, 2:58 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 PM MDT FRI JUL 19 2013 .DISCUSSION... ROBUST ROUND OF THUNDERSTORMS ON THE UPTREND AS OF 3PM...MOVING WSW FROM THE NORTHERN MOUNTAINS AND NE HIGHLANDS/PLAINS. A REPORT OF 1.54 INCHES IN LESS THAN ONE HOUR CAME IN FROM NEAR 10 MILES SOUTH OF SANTA FE...SO THESE STORMS ARE CERTAINLY CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. THE 12Z KABQ PWAT WAS 1.27 INCHES...WHICH IS 147 PERCENT OF NORMAL AND CLOSE TO +2 STANDARD DEVIATIONS ABOVE NORMAL. IN ADDITION TO THE JUICY ATMOSPHERE OVERHEAD...STORM MOTIONS IS 10 MPH OR LESS WHICH ADDS TO THE LOCALLY HEAVY RAINFALL THREAT. STORMS APPROACHING THE ABQ METRO FROM THE NE WILL CERTAINLY HAVE A PRIMED AIRMASS TO WORK OVER... WITH THE 20Z LAPS ANALYSIS SHOWING SURFACE BASED CAPES AROUND 2000 J/KG AND LIFTED INDICES BETWEEN -4 AND -5C. MAIN IMPACT PERIOD FOR THE ABQ METRO WILL BE FROM 330 TO 530PM MDT. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EVENING HOURS...BUT SHOULD DIMINISH SHORTLY AFTER MIDNIGHT WITH NO SUNRISE SURPRISES SATURDAY MORNING. SATURDAY WILL BE SIMILAR OVERALL WITH WELL ABOVE NORMAL PWATS... BUT SLOWER STORM MOTION TO THE WEST OR SOUTHWEST. LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE AGAIN... ESPECIALLY OVER THE MOUNTAIN ZONES. SUNDAY WILL BE A TAD WARMER/DRIER OVERALL AS PRESSURE HEIGHTS INCREASE WITH THE UPPER HIGH OVER NEVADA RIDGING INTO COLORADO AND NORTHERN NM. SUNDAY'S CROP OF THUNDERSTORMS WILL LIKELY HUG THE TERRAIN A BIT MORE AS WELL WITH EVEN LIGHTER STEERING FLOW. THE FORECAST TRENDS AND CHALLENGES BEYOND MONDAY HAVE NOT CHANGED THIS FORECAST CYCLE. A GRADUAL TEMPERATURE UPTREND AND CONVECTIVE DOWNTREND IS FORECAST NEXT WEEK AS THE UPPER HIGH MOVES SLOWLY ESE ACROSS NM AND INTO TEXAS. SOME DIFFERENCES ARE STILL SHOWING UP IN THE PLACEMENT OF THE UPPER HIGH CENTROID BY FRIDAY OF NEXT WEEK...WITH THE ECMWF STILL SHOWING IT EAST OF NM. SO AT SOME POINT LATE NEXT WEEK...OR POSSIBLY DELAYED UNTIL THE WEEKEND...TEMPERATURES WILL TREND BACK DOWN AND RAIN CHANCES WILL TREND BACK UP AS A MORE TRADITIONAL MONSOON PATTERN SETS UP. THAT SAID...LOW FORECAST CONFIDENCE BEYOND WEDNESDAY AT THIS TIME. 11 && .FIRE WEATHER... ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE TONIGHT WITH A JUICY AIRMASS IN PLACE AND SOME WEAK ATMOSPHERIC LIFT REMAINING OVER THE AREA. BACK DOOR COLD FRONT OVER NE PLAINS AND HIGHLANDS WILL KEEP A FEW STRONG STORMS GOING THERE UNTIL AROUND MIDNIGHT ALONG WITH ISOLATED SHOWERS THROUGH THE EARLY MORNING. PARTIAL CLEARING MAY INHIBIT OVERNIGHT RELATIVE HUMIDITY RECOVERIES SLIGHTLY BUT STILL EXPECTING VERY GOOD TO EXCELLENT RECOVERY VALUES MOST PLACES BY EARLY MORNING SATURDAY WITH WIDESPREAD WETTING RAINS. ANOTHER ACTIVE TO VERY ACTIVE DAY IN STORE SATURDAY WITH THE UPPER LEVEL WEATHER PATTERN CHANGING LITTLE AND PLENTY OF MOISTURE IN PLACE...POSSIBLY INCREASING SOMEWHAT MORE WITH A WEAK TO MODERATE SOUTHERLY SURFACE FLOW DEVELOPING. PREVIOUS WEATHER PREDICTION MODEL INDICATIONS WERE THAT A DOWNTREND IN CONVECTION WOULD BEGIN SUNDAY AS THE DEEPER MOISTURE HEADED WESTWARD INTO ARIZONA. LATEST DATA...HOWEVER...SUGGESTS THAT THIS MAY NOT BE THE CASE. WHILE SOME DRIER AIR ALOFT BEGINS TO FILTER IN FROM THE NORTHEAST...PLENTY OF LOW AND MID LEVEL MOISTURE EXPECTED TO CONTINUE TO PUSH UP FROM SOUTH FROM DECAYING CONVECTIVE COMPLEXES OVER NORTHERN OLD MEXICO SUNDAY MORNING. ANOTHER ACTIVE DAY IN STORE MONDAY AS THE UPPER HIGH MOVES LITTLE AND PLENTY OF LOW LEVEL MOISTURE LEFT IN PLACE TO RECYCLE. AT THIS POINT IN TIME...TUESDAY APPEARS TO BE THE FIRST OF SEVERAL DOWN DAYS AS VERY DRY AIR ALOFT BEGINS TO MOVE IN FROM THE EAST/SE. GENERAL TREND OF THE MEDIUM RANGE MODELS IS TO SHIFT THE FOUR CORNERS HIGH SLOWLY EASTWARD WEDNESDAY NIGHT INTO THURSDAY...ALLOWING FOR A CLASSIC SOUTHERLY MONSOONAL FLOW. BOTH ECMWF AND GFS INDICATING THAT AN EASTERLY WAVE MAY ALSO GET INTO THE MIX...MOVING UP INTO SW AZ THURSDAY NIGHT AND FRIDAY...ENHANCING THE DEEP SOUTHERLY MONSOONAL FLOW OVER NM TOWARD THE END OF THE WORK WEEK. 33 && .AVIATION... 18Z TAF CYCLE SCT CLOUDS ALONG WITH SPOTTY MORNING RAINFALL KEEPING CONVECTION FROM DEVELOPING MUCH LATE THIS MORNING BUT WITH AN HOUR OR TWO MORE OF ADDITIONAL SFC HEATING...EXPECTING AN ACTIVE AFTERNOON WITH SCT TO NUMRS STORMS OVER THE MTS AND NE AND ISOLD TO SCT COVERAGE VALLEYS AND BASINS LATE THIS AFTERNOON THROUGH THE EVENING. HIGH MOISTURE CONTENT AND LIGHT WINDS ALOFT WILL MAKE FOR VERY HEAVY RAINERS CREATING ISOLD MVFR VSBYS AND BRIEF MTN OBSCURATIONS. SCT LOW LEVELS CLOUDS WILL KEEP THE SE PLAINS FROM SEEING CONVECTIVE ACTIVITY TODAY. 33 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 92 64 94 / 30 30 30 20 DULCE........................... 53 84 52 87 / 50 50 50 40 CUBA............................ 54 84 54 86 / 60 50 60 50 GALLUP.......................... 58 85 59 86 / 40 50 50 40 EL MORRO........................ 53 81 54 82 / 40 60 50 50 GRANTS.......................... 57 82 58 84 / 40 40 50 40 QUEMADO......................... 56 82 57 81 / 50 60 60 50 GLENWOOD........................ 56 83 57 84 / 70 40 40 50 CHAMA........................... 50 78 51 80 / 70 70 60 50 LOS ALAMOS...................... 60 82 61 83 / 50 50 50 50 PECOS........................... 58 77 59 79 / 60 50 70 50 CERRO/QUESTA.................... 55 80 55 83 / 60 60 60 40 RED RIVER....................... 47 73 46 76 / 70 70 70 50 ANGEL FIRE...................... 44 74 44 77 / 70 70 70 50 TAOS............................ 54 83 54 85 / 50 50 50 40 MORA............................ 53 73 55 78 / 70 60 70 50 ESPANOLA........................ 59 84 59 85 / 40 40 40 40 SANTA FE........................ 60 83 61 84 / 50 50 60 50 SANTA FE AIRPORT................ 59 85 59 86 / 40 40 50 40 ALBUQUERQUE FOOTHILLS........... 65 86 67 87 / 40 50 60 40 ALBUQUERQUE HEIGHTS............. 66 87 68 88 / 40 40 50 30 ALBUQUERQUE VALLEY.............. 64 89 65 90 / 30 40 50 30 ALBUQUERQUE WEST MESA........... 66 88 66 89 / 30 30 40 30 LOS LUNAS....................... 65 89 65 90 / 30 30 40 20 RIO RANCHO...................... 65 88 66 89 / 40 30 40 30 SOCORRO......................... 65 90 65 92 / 30 30 30 20 SANDIA PARK/CEDAR CREST......... 58 83 59 84 / 50 60 70 50 TIJERAS......................... 60 84 61 85 / 50 50 60 50 MORIARTY/ESTANCIA............... 56 81 56 83 / 40 60 70 40 CLINES CORNERS.................. 56 79 57 82 / 30 40 60 40 GRAN QUIVIRA.................... 59 80 59 82 / 40 40 40 40 CARRIZOZO....................... 62 83 62 84 / 30 30 30 30 RUIDOSO......................... 54 72 54 74 / 40 50 30 40 CAPULIN......................... 56 81 57 85 / 70 70 50 20 RATON........................... 57 83 58 87 / 70 50 50 30 SPRINGER........................ 58 84 59 88 / 70 50 60 30 LAS VEGAS....................... 54 79 56 83 / 60 50 60 30 CLAYTON......................... 65 89 66 92 / 40 30 30 10 ROY............................. 62 84 63 87 / 50 40 30 20 CONCHAS......................... 66 88 67 92 / 30 20 20 10 SANTA ROSA...................... 65 87 66 90 / 30 20 20 10 TUCUMCARI....................... 68 91 69 94 / 20 20 20 5 CLOVIS.......................... 63 87 64 89 / 10 10 10 5 PORTALES........................ 64 88 65 90 / 10 10 10 5 FORT SUMNER..................... 65 88 67 90 / 10 10 20 5 ROSWELL......................... 66 90 67 92 / 10 10 10 5 PICACHO......................... 60 84 62 87 / 20 20 20 10 ELK............................. 58 80 58 82 / 40 40 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 11
Hazardous weather outlook, Jul 19, 6:00 AM MDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUL 19 2013 NMZ501>540-201200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 600 AM MDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE HIGH TERRAIN AS WELL AS PORTIONS OF NORTHEAST NEW MEXICO. THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN AND FLOODING DUE TO CONTINUED HIGH MOISTURE...INCREASED INSTABILITY AND SLOW STORM MOTION. RECENT BURN SCARS OVER THE SANGRE DE CRISTO MOUNTAINS ARE OF GREATEST CONCERN...THOUGH ONE STORM OVER ANY OF THE RECENT BURN SCARS COULD POSE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWER AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND FAVORING THE HIGH TERRAIN AND ADJACENT VALLEYS. LIGHT STEERING FLOW COMBINED WITH HIGH PRECIPITABLE WATER VALUES...MAY RESULT IN LOCALLY HEAVY RAIN AND FLASH FLOODING. AREAS WITHIN AND DOWNSTREAM OF BURN SCARS CONTINUE TO BE OF GREATEST CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING ISSUES THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 34
In the hours before
Special weather statement, Jul 19, 12:57 PM MDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1257 PM MDT FRI JUL 19 2013 NMZ501-502-505-191930- CHUSKA MOUNTAINS-NORTHWEST PLATEAU-WEST CENTRAL PLATEAU- 1257 PM MDT FRI JUL 19 2013 ...STRONG THUNDERSTORM MOVING OVER THE WEST SLOPES OF THE CHUSKA MOUNTAINS... AT 1245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING RAINFALL AMOUNTS UP TO THREE QUARTERS OF AN INCH 6 MILES SOUTHWEST OF TOADLENA. MOVEMENT WAS TOWARDS THE WEST/SOUTHWEST AT 7 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CRYSTAL...NARBONA PASS AND NAVAJO. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3651 10906 3656 10893 3582 10878 3583 10906 TIME...MOT...LOC 1857Z 048DEG 14KT 3617 10903 50
Special weather statement, Jul 19, 1:38 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 138 PM MDT FRI JUL 19 2013 NMZ518-521-192015- SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- 138 PM MDT FRI JUL 19 2013 ...STRONG THUNDERSTORM JUST SOUTH OF SANTA FE MOVING TOWARDS THE SOUTHWEST... AT 134 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN UP TO THREE QUARTERS OF AN INCH AND PEA SIZED HAIL 5 MILES SOUTH/SOUTHEAST OF SANTA FE. MOVEMENT WAS SOUTHWEST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE LA CIENEGA...LOS CERRILLOS...MADRID AND CERRILLOS HILLS STATE PARK. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3526 10621 3543 10640 3563 10608 3549 10594 TIME...MOT...LOC 1937Z 025DEG 5KT 3557 10594 50
Special weather statement, Jul 19, 3:24 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 324 PM MDT FRI JUL 19 2013 NMZ518-519-521-192215- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- 324 PM MDT FRI JUL 19 2013 ...STRONG THUNDERSTORM MOVING OVER THE GREATER PLACITAS AREA... AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND COPIOUS AMOUNTS OF HAIL BETWEEN PEA SIZED AND ONE HALF INCH AS WELL AS HEAVY RAIN UP TO 1INCH 8 MILES EAST OF SANTA ANA PUEBLO. MOVEMENT WAS SOUTH/SOUTHWEST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANDIA PUEBLO AND PLACITAS. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. FREQUENT LIGHTNING WILL OCCURR WITH THIS STORM. && LAT...LON 3517 10639 3526 10657 3539 10643 3534 10631 TIME...MOT...LOC 2123Z 014DEG 6KT 3531 10639 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:57 PM MDT | Special Weather Statement | ABQ | 33 min | |
| Jul 19, 1:38 PM MDT | Special Weather Statement | ABQ | Santa Fe | 37 min |
| Jul 19, 1:44 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 2 hr |
| Jul 19, 2:01 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 89 min |
| Jul 19, 2:11 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 19, 2:36 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe | 114 min |
| Jul 19, 2:47 PM MDT | Areal Flood Advisory | ABQ | Taos | 118 min |
| Jul 19, 2:52 PM MDT | Flash Flood Warning | ABQ | Sandoval, Santa Fe | 83 min |
| Jul 19, 2:56 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Jul 19, 3:24 PM MDT | Special Weather Statement | ABQ | Bernalillo | 51 min |
| Jul 19, 3:29 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 2 hr |
| Jul 19, 3:56 PM MDT | Special Weather Statement | ABQ | Bernalillo | 34 min |
| Jul 19, 4:06 PM MDT | Special Weather Statement | ABQ | Los Alamos | 39 min |
| Jul 19, 4:10 PM MDT | Special Weather Statement | ABQ | Harding | 50 min |
| Jul 19, 4:30 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance, Valencia | 2 hr |
| Jul 19, 4:33 PM MDT | Special Weather Statement | ABQ | Bernalillo | 42 min |
| Jul 19, 4:34 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance, Valencia | 41 min |
| Jul 19, 4:39 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 2 hr |
| Jul 19, 4:42 PM MDT | Special Weather Statement | ABQ | Los Alamos | 48 min |
| Jul 19, 5:17 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, San Miguel, Taos | 118 min |
| Jul 19, 5:49 PM MDT | Areal Flood Advisory | ABQ | McKinley | 116 min |
| Jul 19, 5:52 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, San Juan | 113 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.